Alert archive / North Dakota / Wind Chill Advisories in 2011

Wind Chill Advisory 34, NWS Bismarck, ND

January 10, 201115 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 10, 2011, 2:48 PM MST for 15 counties in North Dakota. It took effect at Jan 10, 2011, 8:37 PM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2011, 2:48 PM MST (21:48 UTC)
In effect from
Jan 10, 2011, 8:37 PM MST
Expired
Jan 11, 2011, 11:00 AM MST
In force
14 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 160 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WWUS43 KBIS 102148
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
348 PM CST MON JAN 10 2011

...VERY COLD WIND CHILLS TONIGHT INTO TUESDAY MORNING ACROSS
WESTERN NORTH DAKOTA...

.BITTERLY COLD TEMPERATURES AND A NORTHWEST BREEZE WILL COMBINE
TO PRODUCE VERY COLD WIND CHILL VALUES TONIGHT THROUGH TUESDAY
MORNING. EXPECT LOWEST WIND CHILL VALUES AROUND 30 BELOW ZERO.

NDZ001-009-017-018-031>033-040-041-043-044-110600-
/O.NEW.KBIS.WC.Y.0034.110111T0400Z-110111T1800Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...
BOWMAN...HETTINGER
348 PM CST MON JAN 10 2011 /248 PM MST MON JAN 10 2011/

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM CST /9 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ TUESDAY. 

* EXPECT TEMPERATURES TO 15 BELOW ZERO TONIGHT. A NORTHWEST BREEZE
  WILL COMBINE WITH THE BITTERLY COLD TEMPERATURES TO PRODUCE WIND
  CHILL VALUES AROUND 30 BELOW ZERO TONIGHT THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

KINNEY
5 follow-up statements
548 
WWUS43 KBIS 110337
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
937 PM CST MON JAN 10 2011

...VERY COLD WIND CHILLS TONIGHT INTO TUESDAY MORNING ACROSS
WESTERN NORTH DAKOTA...

.BITTERLY COLD TEMPERATURES AND WEST TO NORTHWEST WINDS AROUND 5
MPH WILL COMBINE TO PRODUCE VERY COLD WIND CHILL VALUES TONIGHT
THROUGH TUESDAY MORNING. EXPECT LOWEST WIND CHILL VALUES AROUND 35 
BELOW ZERO.

NDZ010-019>021-034-042-045-111100-
/O.EXB.KBIS.WC.Y.0034.110111T0337Z-110111T1800Z/
MOUNTRAIL-MERCER-OLIVER-MCLEAN-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...NEW TOWN...BEULAH...HAZEN...CENTER...
GARRISON...MANDAN...ELGIN...FORT YATES
937 PM CST MON JAN 10 2011 /837 PM MST MON JAN 10 2011/

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY.

* EXPECT TEMPERATURES TO 15 BELOW ZERO TONIGHT. WEST TO NORTHWEST
  WINDS AROUND 5 MPH WILL COMBINE WITH THE BITTERLY COLD
  TEMPERATURES TO PRODUCE WIND CHILL VALUES AROUND 30 BELOW ZERO
  TONIGHT THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

NDZ001-009-017-018-031>033-040-041-043-044-111100-
/O.EXT.KBIS.WC.Y.0034.110111T0337Z-110111T1800Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...
BOWMAN...HETTINGER
937 PM CST MON JAN 10 2011 /837 PM MST MON JAN 10 2011/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/
TUESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST /11 AM
MST/ TUESDAY. 

* EXPECT TEMPERATURES FROM 20 TO 25 BELOW ZERO TONIGHT. WEST TO
  NORTHWEST WINDS AROUND 5 MPH WILL COMBINE WITH THE BITTERLY COLD
  TEMPERATURES TO PRODUCE WIND CHILL VALUES AROUND 35 BELOW ZERO
  TONIGHT THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

TM
449 
WWUS43 KBIS 110701
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
101 AM CST TUE JAN 11 2011

...VERY COLD WIND CHILLS THE REST OF TONIGHT THROUGH LATE TUESDAY
MORNING ACROSS WESTERN NORTH DAKOTA...

.SUB ZERO TEMPERATURES AND WEST TO NORTHWEST WINDS 5 TO 10 MPH WILL
COMBINE TO PRODUCE VERY COLD WIND CHILLS THROUGH LATE TUESDAY
MORNING. EXPECT WIND CHILLS OF 30 TO 40 BELOW.

NDZ001-009-010-017>021-031>034-040>045-111515-
/O.CON.KBIS.WC.Y.0034.000000T0000Z-110111T1800Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-SIOUX-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...MOTT...ELGIN...
BOWMAN...HETTINGER...FORT YATES
101 AM CST TUE JAN 11 2011 /1201 AM MST TUE JAN 11 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY. 

* EXPECT TEMPERATURES TO 15 BELOW TO NEAR 30 BELOW. WEST TO
  NORTHWEST WINDS 5 TO 10 MPH WILL COMBINE WITH THE SUB ZERO
  TEMPERATURES TO PRODUCE WIND CHILLS 30 TO 40 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. 

&&

$$
986 
WWUS43 KBIS 110938
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
338 AM CST TUE JAN 11 2011

...VERY COLD WIND CHILLS THROUGH LATE MORNING ACROSS WESTERN
NORTH DAKOTA...

.SUB ZERO TEMPERATURES AND WEST TO NORTHWEST WINDS 5 TO 15 MPH
WILL COMBINE TO PRODUCE VERY COLD WIND CHILLS THROUGH LATE MORNING.
EXPECT WIND CHILLS OF 30 TO 40 BELOW.

NDZ001-009-010-017>021-031>034-040>045-111745-
/O.CON.KBIS.WC.Y.0034.000000T0000Z-110111T1800Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-SIOUX-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...MOTT...ELGIN...
BOWMAN...HETTINGER...FORT YATES
338 AM CST TUE JAN 11 2011 /238 AM MST TUE JAN 11 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY. 

* SUB ZERO TEMPERATURES AND NORTHWEST WINDS 5 TO 15 MPH WILL PRODUCE
  WIND CHILLS 30 TO 40 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.

&&

$$
850 
WWUS43 KBIS 111304
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
704 AM CST TUE JAN 11 2011

...VERY COLD WIND CHILLS THROUGH LATE MORNING ACROSS WESTERN
NORTH DAKOTA...

.SUB ZERO TEMPERATURES AND WEST TO NORTHWEST WINDS 5 TO 15 MPH
WILL COMBINE TO PRODUCE VERY COLD WIND CHILLS THROUGH LATE
MORNING. EXPECT WIND CHILLS OF 25 TO 35 BELOW.

NDZ001-009-010-017>021-031>034-040>045-111800-
/O.CON.KBIS.WC.Y.0034.000000T0000Z-110111T1800Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-SIOUX-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...MOTT...ELGIN...
BOWMAN...HETTINGER...FORT YATES
704 AM CST TUE JAN 11 2011 /604 AM MST TUE JAN 11 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY. 

* SUB ZERO TEMPERATURES AND NORTHWEST WINDS 5 TO 15 MPH WILL 
  PRODUCE WIND CHILLS 30 TO 40 BELOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.

&&

$$
022 
WWUS43 KBIS 111805
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1205 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY ALLOWED TO EXPIRE...

.VERY COLD CONDITIONS WILL PERSIST THIS AFTERNOON ACROSS WESTERN
NORTH DAKOTA. HOWEVER...WIND CHILL VALUES HAVE WARMED ABOVE
ADVISORY CRITERIA...AND WILL REMAIN IN THE 15 TO 25 BELOW ZERO
RANGE THROUGH THE AFTERNOON.

NDZ001-009-010-017>021-031>034-040>045-111915-
/O.EXP.KBIS.WC.Y.0034.000000T0000Z-110111T1800Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-SIOUX-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...MOTT...ELGIN...
BOWMAN...HETTINGER...FORT YATES
1205 PM CST TUE JAN 11 2011 /1105 AM MST TUE JAN 11 2011/

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/
TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/
TODAY. 


* ALTHOUGH COLD CONDITIONS WILL PERSIST THIS AFTERNOON...WIND
  CHILL VALUES HAVE WARMED ABOVE ADVISORY CRITERIA. EXPECT WIND
  CHILL VALUES IN THE 15 TO 25 BELOW ZERO RANGE THROUGH THE
  AFTERNOON.

$$

KINNEY

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 10, 2:37 PM MST, 11 minutes earlier.

Area forecast discussion, Jan 10, 2:37 PM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
337 PM CST MON JAN 10 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
THE MAIN NEAR TERM FORECAST CHALLENGE INVOLVES TEMPERATURES AND
WIND CHILL VALUES TONIGHT. WESTERN NORTH DAKOTA HAS CLEARED OUT
FOR THE MOST PART AND TEMPS WILL LIKELY PLUMMET QUICKLY THIS
EVENING. THE BIG QUESTION IS WHETHER OR NOT CLOUDS WILL ARRIVE
FROM THE WEST FAST ENOUGH TO KEEP WIND CHILL VALUES FROM DROPPING
WELL INTO THE ADVISORY RANGE (25 TO 40 BELOW). CURRENT MINS
FORECAST ACROSS THE WEST OF 10 TO 15 BELOW REPRESENT BEST
ATTEMPT AT PROJECTING COOLING THIS EVENING...FOLLOWED BY
INCREASING CLOUDS TO KEEP THE BOTTOM FROM FALLING OUT. EVEN WITH
THIS RATHER CONSERVATIVE TEMP FORECAST...RESULTING WIND CHILL
VALUES ARE STILL IN THE 25 TO 32 BELOW RANGE FOR AN EXTENDED PERIOD
TONIGHT INTO TUESDAY MORNING...SO WILL GO AHEAD AND ISSUE A WIND
CHILL ADVISORY.

REGARDING SNOWFALL TRENDS TONIGHT INTO TUESDAY...TROWAL AXIS
EXPECTED TO CONTINUE SHIFTING NORTH AND EAST WITH SOME MINOR
ADDITIONAL ACCUMULATIONS AROUND A HALF INCH OR SO. FLURRIES WILL
LIKELY CONTINUE THROUGH THE DAY TUESDAY...ESPECIALLY CENTRAL AND
EAST. TUESDAY NIGHT...THE RIDGE AXIS WILL MOVE EAST AND
TEMPERATURES ARE EXPECTED TO DROP EVEN MORE. WIND CHILL OR EXTREME
COLD HEADLINES MAY BE NEEDED AGAIN.

.LONG TERM...WEDNESDAY THROUGH MONDAY NIGHT...

THE PROBLEM OF THE DAY IS TEMPERATURES...AND THE DEGREE TO WHICH THE
AREA WILL REMAIN BELOW AVERAGE FOR THE FORESEEABLE FUTURE. MODELS
AND ENSEMBLES HAVE TRENDED A BIT WARMER WITH THE 12 UTC CYCLE AS A
MONSTROUS BLOCKING RIDGE OVER NORTHWESTERN ALASKA ALLOWS FOR MUCH
COLDER AIR TO SAG SOUTH ACROSS NORTH AMERICA.

AT THE SAME TIME...AN EAST-WEST ORIENTED BAND OF MIDDLE/UPPER LEVEL
LOWS IS FORECAST TO ESTABLISH A HOME SOUTH OF 60N. THE RESULTING
WEATHER PATTERN WILL BE ACTIVE AND COLD...AND THE BARRAGE OF WEAK
SHORTWAVES PASSING OVER THE DAKOTAS WILL BE DIFFICULT TO TIME DUE TO
LOWER PREDICTABILITY OF WEAK FEATURES IN FASTER FLOW.

LOCATIONS OF PRECIPITATION WITH EACH SHORTWAVE VARY BY MODEL...BUT
COLLECTIVELY...THE SOUTHWESTERN COUNTIES WILL BE MOST FAVORED FOR
SEVERAL BOUTS OF LIGHT SNOWFALL. MEANWHILE...THE BEST CHANCE FOR
MORE WIDESPREAD LIGHT SNOW IS ON FRIDAY...WHEN THE 12 UTC GEM
GLOBAL/GFS/ECMWF ALL PLACE A LARGE AREA OF GREATER THAN 0.05 INCH
QPF ACROSS THE NORTHERN HALF OF THE STATE. THE ALASKA RIDGE DIRECTS
REINFORCING CONTINENTAL ARCTIC AIR INTO SOUTHERN CANADA LATE THIS
WEEK. THE RESULT SHOULD BE FELT AS MORE WIDESPREAD LOWS IN THE -20S
SUNDAY MORNING.

&&

.AVIATION...
LIGHT SNOW WILL CONTINUE THROUGH THE DAY FOR KJMS AND KMOT. LOOK FOR
VISIBILITY RESTRICTIONS TONIGHT DUE TO FORMATION OF FOG IN THE WAKE
OF PRECIPITATION.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 10 PM CST /9 PM MST/ THIS EVENING TO
NOON CST /11 AM MST/ TUESDAY FOR NDZ001-009-017-018-031>033-040-
041-043-044.

&&

SHORT TERM...KINNEY
LONG TERM/AVIATION...SCHECK
Hazardous weather outlook, Jan 10, 9:16 AM MST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1016 AM CST MON JAN 10 2011

NDZ002>005-010>013-021>023-025-035>037-046>048-050-051-111200-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
1016 AM CST MON JAN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF LIGHT SNOW WILL CONTINUE TODAY AND TONIGHT...WITH MINOR
ADDITIONAL ACCUMULATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ARCTIC AIR WILL COVER THE NORTHERN PLAINS THROUGH MOST OF THE
WEEK. SUBZERO TEMPERATURES COMBINED WITH LIGHT WINDS COULD CAUSE
BITTERLY COLD WIND CHILLS AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001-009-017>020-031>034-040>045-111200-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
1016 AM CST MON JAN 10 2011 /916 AM MST MON JAN 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

EXPECT VERY COLD CONDITIONS TONIGHT WITH WIND CHILL VALUES AS LOW
AS 25 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
 ARCTIC AIR WILL COVER THE NORTHERN PLAINS THROUGH MOST OF THE
WEEK. SUBZERO TEMPERATURES COMBINED WITH LIGHT WINDS COULD CAUSE
BITTERLY COLD WIND CHILLS AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KINNEY

In the hours before

Local storm report, Jan 10, 8:52 AM MST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
952 AM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             ASHLEY                  46.03N 99.37W
01/10/2011  M3.3 INCH        MCINTOSH           ND   CO-OP OBSERVER

            27 INCHES ON GROUND.

&&

SCHECK
Local storm report, Jan 10, 9:07 AM MST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1007 AM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             FLASHER                 46.46N 101.23W
01/10/2011  M1.7 INCH        MORTON             ND   CO-OP OBSERVER

            24 HOUR TOTAL. 12 INCHES ON GROUND.

&&

SCHECK
Local storm report, Jan 10, 9:10 AM MST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1010 AM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             5 NW BISMARCK           46.86N 100.86W
01/10/2011  M2.0 INCH        BURLEIGH           ND   CO-OP OBSERVER

            24 HOUR TOTAL. 11 INCHES ON GROUND.

&&

SCHECK
Local storm report, Jan 10, 9:11 AM MST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1011 AM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             HEART BUTTE DAM         46.60N 101.81W
01/10/2011  M2.0 INCH        GRANT              ND   CO-OP OBSERVER

            24 HOUR TOTAL SNOWFALL. 18 INCHES ON GROUND.

&&

SCHECK
Local storm report, Jan 10, 9:12 AM MST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1012 AM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             MONTPELIER              46.70N 98.59W
01/10/2011  M1.0 INCH        STUTSMAN           ND   CO-OP OBSERVER

            24 HOUR TOTAL SNOWFALL. 16 INCHES ON THE GROUND.

&&

SCHECK
Local storm report, Jan 10, 9:58 AM MST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1058 AM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             TAYLOR                  46.90N 102.43W
01/10/2011  M4.9 INCH        STARK              ND   CO-OP OBSERVER

            2 DAY SNOWFALL TOTAL.

0800 AM     SNOW             NEW SALEM               46.85N 101.41W
01/10/2011  M2.7 INCH        MORTON             ND   CO-OP OBSERVER

            2 DAY SNOWFALL TOTAL.

0800 AM     SNOW             MOTT                    46.37N 102.33W
01/10/2011  M3.5 INCH        HETTINGER          ND   CO-OP OBSERVER

            24 HR SNOWFALL TOTAL.

0800 AM     SNOW             LANSFORD                48.63N 101.38W
01/10/2011  M1.0 INCH        BOTTINEAU          ND   CO-OP OBSERVER

            2 DAY SNOWFALL TOTAL.

0800 AM     SNOW             LAKE METIGOSHE STATE PA 48.99N 100.32W
01/10/2011  M0.5 INCH        BOTTINEAU          ND   CO-OP OBSERVER

            24 HR SNOWFALL.

0800 AM     SNOW             GARRISON                47.65N 101.42W
01/10/2011  M2.3 INCH        MCLEAN             ND   CO-OP OBSERVER

            2 DAY STORM TOTAL SNOWFALL.

0800 AM     SNOW             DUNN CENTER             47.35N 102.62W
01/10/2011  M6.0 INCH        DUNN               ND   CO-OP OBSERVER

            2 DAY STORM TOTAL SNOWFALL.

0800 AM     SNOW             BOWMAN                  46.18N 103.39W
01/10/2011  M5.1 INCH        BOWMAN             ND   CO-OP OBSERVER

            2 DAY STORM TOTAL SNOWFALL.

0800 AM     SNOW             BOTTINEAU               48.83N 100.44W
01/10/2011  M1.0 INCH        BOTTINEAU          ND   CO-OP OBSERVER

            24 HR SNOW TOTAL.

0800 AM     SNOW             WILTON                  47.16N 100.78W
01/10/2011  M2.0 INCH        MCLEAN             ND   CO-OP OBSERVER

            24 HR SNOWFALL TOTAL.

&&

RK

Nearby

Wind Chill Advisories in North Dakota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.